Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 03:45:35 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632479
  • Total Topics: 47901
  • Online Today: 262
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Mirtazapine - is it safe to use when HIV+?  (Read 1360 times)

0 Members and 1 Guest are viewing this topic.

Offline Delby

  • Member
  • Posts: 108
Mirtazapine - is it safe to use when HIV+?
« on: May 30, 2008, 08:58:32 AM »
Dear All,

I have recently been prescribed Mirtazapine and Melatonin for my chronic insomnia. My ID doctor didnt prescribe them, but rather a sleep clinic.

I'm currently on Atripla and the doctor who prescribed them said they would be safe to use. However, upon opening them, I noticed it said that they can reduce the number of White Blood Cells.

I was wondering whether anyone has had experience with taking Mirtazapine and if they are safe to use for people with poor immune function like us HIVers.

I have been told to take 1 x 7.5Mg Mirtazapine and 1 x 3mg Melatonin.

Any feedback would be really appreciated as I very concerned about what i read and obviously dont want to damage my number of T cells.

Also, if you'd like to tell me whether they have helped your insomnia then feel free to let me know as i'm hoping they will help me sleep better, but so far nothing has worked.

Thanks All!

:)


Offline rondrond

  • Member
  • Posts: 1,712
Re: Mirtazapine - is it safe to use when HIV+?
« Reply #1 on: May 30, 2008, 09:23:08 AM »
Hey Delby, Anytime I get nervous about how drugs are going to interact I call and ask my doctor. I have  never been to a sleep clinic so cannot be more help on those drug interactions, but , yeah, your ID doctor would be able to guide you.
Sorry that you are not sleeping well. I'm assuming that you aren't getting enough sleep?
 I am not having trouble getting to sleep, my problem is when I fall asleep. (I fall asleep all over the place)

Hope you find something that helps. Ask your doctor, ok?
ronnie
"I may not be exactly where I want to be, but I sure as Hell am not where I was"
Wynnona Judd

Diagnosed/HIV
1993
AZT
Norvir
1994-2001
Crixivan/Epivir/Zerit
No Meds for 7 Years

04jul07/DVT-right leg/Bi Lateral PE's     
16oct08/DVT-left leg
Sept '09  6 blood clots in left arm
Coumadin 5mgs
                                     
Atenolol/50mg/2x
Hydrochlorth 25mg/1x
Gemfibrozil/300mgs/2X
Symbicort
Proventil Inhaler
Potassium
Rhinocort


*APR 08~Viramune/Truvada
March08  CD4 330 23% VL 452.000 
*Jan09 Med change~Epzicom/Viramune

Aug09   CD4 523 23%  VL<48
Diagnosed: COPD
Dec 2013: CD4 645 45% VL 49
Med Change: Viramune/Epivir/Ziagen/Isentress

Offline Miss Philicia

  • Member
  • Posts: 23,902
  • celebrity poster, faker & poser
Re: Mirtazapine - is it safe to use when HIV+?
« Reply #2 on: May 30, 2008, 10:29:51 AM »
Yes, Mirtazapine (aka Remeron) should be fine.  I took it for five years and during that time I was on at least two different HAART regimens, and it was prescribed by a psychiatrist who coordinated with my HIV specialist.

The only thing I think of you should be aware of is that this med can make you pork up, so watch what you eat while on it.  And of course, take it an hour or so before bedtime as it's fairly sedating.

At any rate, you should always inform your HIV doctor of medications that other specialists prescribe to you, but in my 8 years of various psychotropic meds never once has there been an issue.
"Iíve slept with enough men to know that Iím not gay"

Offline Tempeboy

  • Member
  • Posts: 356
  • Like St Francis of Assisi I am wedded to Poverty
Re: Mirtazapine - is it safe to use when HIV+?
« Reply #3 on: June 01, 2008, 11:52:27 PM »
Hey Delby,

Has your HIV doc ruled out Efavirenz as a cause of insomnia.  Substituting this drug alone could lead to improved sleep.

take care
Roughly roundabout somewhere in the eighteenth or nineteenth century, Sodomite begat Homosexual out of moral, medical and legal models, bequeathing him Identity, who inbred with Nuclear Family and Industrialism to spawn Homophobia.

Dean Kiley

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.